Inicio / De Interés / Artículos Científicos / Anti-Amoxicillin Immunoglobulin E, Histamine-2 Receptor Antagonist Therapy and Mast Cell Activation Syndrome Are Risk Factors for Amoxicillin Anaphylaxis

Anti-Amoxicillin Immunoglobulin E, Histamine-2 Receptor Antagonist Therapy and Mast Cell Activation Syndrome Are Risk Factors for Amoxicillin Anaphylaxis

Pastorello EA1, Stafylaraki C, Mirone C, Preziosi D, Aversano MG, Mascheri A, Losappio LM, Ortolani V, Nichelatti M, Farioli L.

Abstract

BACKGROUND:

?-Lactam antibiotics (mainly amoxicillin, AX) are the drugs that most frequently induce systemic drug allergy reactions.

OBJECTIVE:

We attempted to identify the risk factors associated with systemic reactions to AX.

METHODS:

All patients who were referred to our department for suspected hypersensitivity reactions to AX over a 6-month period were evaluated for anti-AX immunoglobulin E (IgE) levels and skin-test positivity for ?-lactams. Age, sex, concomitant diseases, therapies, total IgE, serum tryptase levels and signs and symptoms suggesting mast cell activation syndrome (MCAS) were analyzed in relation to the severity of the reaction in accordance with the Mueller classification.

RESULTS:

Sixty-seven patients were selected: 39 with mild reactions such as cutaneous or gastrointestinal symptoms (grades I and II) and 28 with severe systemic reactions (grades III and IV). Anti-AX IgE levels and total IgE were significantly higher in severe reactions than in mild ones (p < 0.00005, p = 0.0037). Treatment with histamine-2 receptor antagonists (anti-H2) was significantly related to severe reactions (p = 0.007). No significant correlations were found between the severity of the reactions and dyslipidemia or levels of angiotensin-converting enzyme and tryptase.

CONCLUSION:

Anti-AX IgE levels were the most significant immunological parameter distinguishing patients who presented with severe reactions to AX and those with mild reactions. Higher values of total IgE, the use of gastroprotective drugs and signs and symptoms suggesting an MCAS significantly increased the odds ratio of having a severe reaction. The risk of serious adverse reactions to AX increased in older patients and in males, but this trend was not significant. © 2015 S. Karger AG, Basel
J Family Med Prim Care. 2015 Apr-Jun;4(2):269-72. doi: 10.4103/2249-4863.154673.

Acerca de PIEL-L

Mesa de redacción de Piel Latinoamericana. Donde recibimos casos, aportes e información de interés para la comunidad latinoamericana dermatólogica

Deja un comentario

Tu dirección de correo electrónico no será publicada. Los campos obligatorios están marcados con *

Este sitio web utiliza cookies para que usted tenga la mejor experiencia de usuario. Si continúa navegando está dando su consentimiento para la aceptación de las mencionadas cookies y la aceptación de nuestra política de cookies, pinche el enlace para mayor información.plugin cookies

ACEPTAR
Aviso de cookies